Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 368, NWS North Platte, NE

August 1, 2005Grant County, Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2005, 10:01 PM MDT for Grant County, Hooker County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2005, 10:01 PM MDT (04:01 UTC)
Expired
Aug 1, 2005, 11:00 PM MDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Grant County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 10:30 PM MDTHAIL 115 Se Hyannis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2806 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 020401
SVRLBF
NEC075-091-020500-
/O.NEW.KLBF.SV.W.0368.050802T0401Z-050802T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM MDT MON AUG 1 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA
  EAST CENTRAL GRANT COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 1100 PM MDT

* AT 958 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME SOUTHEASTERN GRANT COUNTY...OR ABOUT 15 MILES NORTHEAST OF
  ARTHUR...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN HOOKER COUNTY AT 1020 PM MDT

LAT...LON 4190 10167 4175 10150 4175 10105 4204 10108

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 020418
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 PM CDT MON AUG 1 2005

NEC075-091-020500-
/O.CON.KLBF.SV.W.0368.000000T0000Z-050802T0500Z/
HOOKER NE-GRANT NE-
1018 PM MDT MON AUG 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM MDT FOR
SOUTHEASTERN GRANT AND WESTERN HOOKER COUNTIES...

AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER EXTREME SOUTHEASTERN GRANT COUNTY...OR ABOUT 19 MILES
NORTHEAST OF ARTHUR...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HOOKER COUNTY AT 1030 PM MDT
  RURAL EASTERN GRANT COUNTY AT 1030 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4190 10167 4175 10150 4175 10105 4204 10108

$$

SPRINGER
000 
WWUS53 KLBF 020427
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT MON AUG 1 2005

NEC075-091-020500-
/O.CON.KLBF.SV.W.0368.000000T0000Z-050802T0500Z/
HOOKER NE-GRANT NE-
1027 PM MDT MON AUG 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM MDT FOR
SOUTHEASTERN GRANT AND WESTERN HOOKER COUNTIES...

AT 1023 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EAST
CENTRAL GRANT COUNTY TO EXTREME SOUTHWESTERN HOOKER COUNTY...OR ALONG
A LINE EXTENDING FROM 22 MILES NORTH OF ARTHUR TO 23 MILES NORTHEAST
OF ARTHUR...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN GRANT COUNTY AT 1040 PM MDT
  RURAL WESTERN HOOKER COUNTY AT 1040 PM MDT
  RURAL CENTRAL HOOKER COUNTY AT 1100 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4190 10167 4175 10150 4175 10105 4204 10108

$$

SPRINGER
000 
WWUS53 KLBF 020459
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 PM CDT MON AUG 1 2005

NEC075-091-020509-
/O.EXP.KLBF.SV.W.0368.000000T0000Z-050802T0500Z/
HOOKER NE-GRANT NE-
1059 PM MDT MON AUG 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT AND WESTERN
HOOKER COUNTIES EXPIRES AT 1100 PM MDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4190 10167 4175 10150 4175 10105 4204 10108

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:50 PM MDT, 7 hours 11 minutes earlier.

Area forecast discussion, Aug 1, 2:50 PM MDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON AUG 1 2005

.DISCUSSION...
MODELS IN FAIR AGREEMENT WITH SIGNIFICANT FEATURES IN THE H5 AND
SURFACE PATTERNS BUT BOTH CONTINUE TO BE OVERDONE WITH
PRECIPITATION. TONIGHT SIMILAR TO LAST NIGHT WITH TROUGH HEAT LOW TO
SOUTH OVER NORTHWEST KANSAS. CONVECTION OVER EAST PLAINS OF COLORADO
AND WYOMING. STRONG CAP REMAINS OVER WESTERN NEBRASKA. TDS MOSTLY
IN THE 60S OVER THE CWA. SURFACE BOUNDARY ALONG KANSAS NEBRASKA
BORDER WITH MUCH DRIER AIR OVER NORTHWEST KANSAS. CAPE LACKING FOR
GOOD UPDRAFTS AND FREEZING LEVEL AROUND 16-17K IF ANYTHING WIND WILL
BE A GOOD POSSIBILITY WITH ANY CONVECTION THAT DOES SUSTAIN THROUGH
THE COUNTY WARNING AREA. HAVE DROPPED MENTION OF T AFTER MIDNIGHT
WITH MOST LIKELY SCENARIO ISO RW- OR VIRGA. TEMPERATURES TO STAY UP
TONIGHT WITH TDS CONTINUING IN THE 60S. SOUTHWEST ZONES WILL RISE
ABOVE 100. DEPENDING ON TROUGH AXIS AND WHERE THE DRIER SOUTHWEST
WINDS GET TO. AFTERNOON AND LATE EVENING CONVECTION AGAIN ON TUESDAY
WITH WEAK WAVES ROUNDING H5 RIDGE IN SOUTHWEST FLOW. SHOULD CONTINUE
ISOLATED IN NATURE. COOL FRONT APPROACHES FROM NORTHWEST ON
WEDNESDAY MORNING SURFACE WINDS WILL HAVE TO BE WATCHED. FIRST
INDICATIONS ARE ADVISORY FOR NORTH CENTRAL WILL EVALUATE IN LATER
PERIODS. COOLING 850MB TEMPERATURES WEDNESDAY NITE THROUGH FRIDAY.
THIS FRONT NOT AS STRONG AND NOT AS COOL AS LAST ONE. IT HAS ITS
ORIGINS IN EASTERN PACIFIC. TEMPERATURES TO COOL INTO THE 80S WITH
BOUNDARY STALLING OUT ACROSS FORECAST AREA ON THURSDAY. HAVE USED A
BLEND FOR WEDNESDAY THURSDAY FOR PRECIPITATION. MOISTURE LACKING AND
MOST ENERGY FURTHER NORTH OVER THE DAKOTAS. TEMPERATURES TO REBOUND
INTO THE LOWER 90S THROUGH THE WEEKEND WITH DRY CONDITIONS AND THEN
THE ADVANCE OF ANOTHER TROUGH COOL FRONT THE FIRST PART OF THE WORK
WEEK.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Aug 1, 4:30 PM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT MON AUG 1 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-020428-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
530 PM CDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE FAR WESTERN
PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING ACROSS THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS OVER 60 MPH IN THE WESTERN OUTLOOK AREA BEFORE
SUNSET. THIS AREA WOULD GENERALLY BE ALONG AND WEST OF HIGHWAY 61.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK
AREA...WITH A SCENARIO SIMILAR TO TODAYS AS THUNDERSTORMS FORM IN THE
HIGHER TERRAIN TO THE WEST AN MOVE INTO SANDHILLS REGION IN THE
EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE
WEDNESDAY EVENING INTO THE OVERNIGHT HOURS AS A STRONGER COLD FRONT
MOVES THROUGH NEBRASKA. SEVERE WEATHER MAY BE POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS.

EXTREME HEAT WILL BE LIKELY TUESDAY ACROSS PORTIONS OF WESTERN AND
NORTH CENTRAL. TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES
ACROSS MUCH OF THE OUTLOOK AREA. CAUTION IS ADVISED WHEN OUTDOORS.
ALSO...THE COMBINATION OF LOW HUMIDITY...HEAT...AND WIND IS EXPECTED
TO PRODUCE EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK/SPRINGER

In the hours before

Local storm report, Aug 1, 8:21 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT MON AUG 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             8 E CHAPPELL            41.09N 102.31W
08/01/2005  0.75 INCH        DEUEL              NE   PUBLIC

&&

JSWEET
Local storm report, Aug 1, 9:26 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT MON AUG 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             20 SW MERRIMAN          42.72N 101.98W
08/01/2005  1.00 INCH        CHERRY             NE   PUBLIC

&&

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:12 PM MDTSevere Thunderstorm WarningLBFDeuel48 min
Aug 1, 8:35 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan42 min
Aug 1, 9:00 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 1, 9:45 PM MDTSevere Thunderstorm WarningLBFCherry35 min
Aug 1, 9:48 PM MDTSevere Thunderstorm WarningLBFArthur57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.